Two People Died In Halifax, Police Suspect They Consumed Synthetic Opioids

0
31

The police believe that Isotonitazene, although relatively new in the area, has become quite popular on the streets. Isotonitazene led to two deaths in recent weeks in Halifax, and the police believe that this synthetic drug may cause further mayhem.

Nova Scotia Health posted an alert:

“We have received additional information from community partners that the unknown substance … may be sold as isotonitazene and is circulating in the Halifax area. This has not been confirmed by drug analysis.”

On July 15, Nova Scotia Health issued a warning about a new unknown drug appearing on the streets. Isotonitazene responds to naloxone. Naloxone is a medication available for free at most pharmacies. It blocks the effects of opioids and counteracts an overdose.

Another drug has been seized in the streets on July 16. The police identified the drug as etizolam, a substance similar to benzodiazepines, such as Xanax, Valium and Ativan.

“Benzodiazepine overdoses may present like opioid overdoses, but cannot be reversed by using naloxone,” the alert said.

Nova Scotia Health advises people to not take drugs alone and to start with a test dose. If an overdose is suspected, people should call 911.

LEAVE A REPLY

Please enter your comment!
Please enter your name here